Thiazide-Induced Severe Hypercalcemia: A Case Report and Review of LiteratureDesai, Harit V MD1*; Gandhi, Kaushang MD1; Sharma, Mala MD1; Jennine, Michaud MD2; Singh, Parminder MD1; Brogan, Maureen MD2American Journal of Therapeutics: November-December 2010 - Volume 17 - Issue 6 - p e234-e236 doi: 10.1097/MJT.0b013e3181c6c21b Case Report Abstract Author InformationAuthors Article MetricsMetrics Most common causes of hypercalcemia are hyperparathyroidism, malignancy, vitamin D-mediated conditions such as sarcoidosis, and vitamin D toxicity. Less commonly, hypercalcemia can be caused by drugs such as thiazide diuretics and lithium. Mild hypercalcemia is usually asymptomatic but severe hypercalcemia is associated with nausea, vomiting, abdominal pain, excessive thirst, muscle weakness, lethargy, confusion, and fatigue. We are reporting a case of abdominal pain and altered mental status caused by thiazide-induced severe hypercalcemia of 19.8 mg/dL. This is the most severe case of thiazide-induced hypercalcemia that we have seen reported. Patients on thiazide diuretics should have their electrolytes frequently checked, especially patients on calcium supplements. Management usually includes hydration and discontinuation of drugs causing hypercalcemia. 1Department of Medicine; and 2Division of Nephrology, New York Medical College/Westchester Medical Center, Valhalla, NY. *Address for correspondence: 70 Virginia Road, Apt 2 F, White Plains, NY 10603. E-mail: email@example.com © 2010 Lippincott Williams & Wilkins, Inc.